MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OPTICAL ALLIGATOR FORCEPS; OPTICAL FORCEPS

KARL STORZ SE & CO. KG OPTICAL ALLIGATOR FORCEPS; OPTICAL FORCEPS
Model Number 10378HF
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We evaluated the device and found one of the jaws was broken off and missing, the shaft was bent, and there was rust on the jaw linkage.Damage most like due to stress overload.
 
Event or Problem Description
Allegedly, during a foreign body emoval procedure to remove a coin, one of the jaws broke off of the instrument into the patient's esophagus.The broken piece was retrieved, and there was no harm to the patient.

Brand Name
OPTICAL ALLIGATOR FORCEPS
Common Device Name
OPTICAL FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key7509236
Report Number9610617-2018-00037
Device Sequence Number19125015
Product Code EOQ
UDI-Device Identifier04048551047613
UDI-Public4048551047613
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K943700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number10378HF
Device Catalogue Number10378HF
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR
Patient Weight18